Alert archive / Oklahoma / Freeze Warnings in 2009
Freeze Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Mar 31, 2009, 3:26 PM CDT for 5 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 1, 2009, 1:00 AM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2009, 3:26 PM CDT (20:26 UTC)
- In effect from
- Apr 1, 2009, 1:00 AM CDT
- Expired
- Apr 1, 2009, 4:25 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 312026 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 326 PM CDT TUE MAR 31 2009 ARZ001-002-010-011-OKZ054>058-063-010430- /O.NEW.KTSA.FZ.W.0002.090401T0600Z-090401T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 326 PM CDT TUE MAR 31 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. SUB FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF FAR NORTHEAST OKLAHOMA...AND NORTHWEST ARKANSAS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS...WHICH WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$
2 follow-up statements
000 WWUS74 KTSA 010146 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 846 PM CDT TUE MAR 31 2009 ARZ001-002-010-011-OKZ054>058-063-011000- /O.CON.KTSA.FZ.W.0002.090401T0600Z-090401T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 846 PM CDT TUE MAR 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY. SUB-FREEZING TEMPERATURES WILL BE POSSIBLE LATE TONIGHT ACROSS PORTIONS OF FAR NORTHEAST OKLAHOMA...AND NORTHWEST ARKANSAS. CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR GOOD RADIATIONAL COOLING CONDITIONS...WHICH WILL ALLOW TEMPERATURES TO FALL TO NEAR 30 DEGREES BY MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING BY MID-MORNING WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION. && $$
000 WWUS74 KTSA 010925 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 425 AM CDT WED APR 1 2009 ARZ001-002-010-011-OKZ054>058-063-011030- /O.CAN.KTSA.FZ.W.0002.000000T0000Z-090401T1400Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-DELAWARE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...JAY 425 AM CDT WED APR 1 2009 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING ACROSS MOST OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FOR THE REMAINDER OF THE MORNING HOURS AS SOUTHERLY WINDS BEGIN TO INCREASE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 31, 3:08 PM CDT, 18 minutes earlier.
Area forecast discussion, Mar 31, 3:08 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE MAR 31 2009
.DISCUSSION...
ACTIVE PATTERN WILL PERSIST ACROSS THE AREA INTO THE WEEKEND. MAIN
FORECAST CHALLENGES ARE THUNDERSTORM CHANCES TOMORROW NIGHT AND
INTO WEDNESDAY...AND AGAIN OVER THE WEEKEND...AS WELL AS FREEZING
TEMPERATURES TONIGHT.
SURFACE HIGH HAS SETTLED INTO CENTRAL/EAST TEXAS TODAY. GUSTY WEST
TO NORTHWEST WINDS HAVE PREVAILED THROUGH THE DAY...BUT
GUSTS/SPEEDS SHOULD SUBSIDE NEAR SUNSET. WITH CLEAR SKIES AND DEW
POINTS IN THE 20S THROUGH THE NIGHT...THIS WILL ALLOW FOR GOOD
RADIATIONAL COOLING CONDITIONS. EXPECT THAT SOME LOCATIONS VERY
NEAR THE KANSAS AND MISSOURI BORDERS WILL SEE FREEZING
TEMPERATURES...AND AS A RESULT...WILL ISSUE A FREEZE WARNING
EFFECTIVE LATE TONIGHT.
RETURN FLOW INCREASES TOMORROW WHICH WILL ALLOW FOR VERY WARM
TEMPERATURES AND INCREASING DEW POINTS AHEAD OF ANOTHER UPPER
LEVEL SYSTEM. HIGHS WILL WARM INTO THE 70S ACROSS MUCH OF EASTERN
OKLAHOMA AND WESTERN ARKANSAS. AT THIS POINT...IT APPEARS THAT
CONVECTION WILL HOLD OFF UNTIL WELL AFTER 00Z...SIMILAR TO LAST
NIGHT...WITH THE BULK OF IT COMING AFTER 06Z IN OKLAHOMA AND 12Z
IN ARKANSAS. ELEVATED INSTABILITY AND PRESENCE OF GOOD DEEP LAYER
SHEAR WILL SUPPORT A SEVERE THREAT.
ANOTHER COOL DOWN WILL FOLLOW THE PASSAGE OF THE SYSTEM FOR
THURSDAY...WITH WARMING TEMPERATURES ON FRIDAY AND INTO SATURDAY.
TEMPERATURES SHOULD BE QUITE WARM ON SATURDAY...WITH NEAR 80
SUPPORTED ACROSS EASTERN OKLAHOMA. NEXT SYSTEM WILL BEGIN TO
AFFECT THE AREA LATE SATURDAY...WITH THE BULK OF THE PRECIPITATION
SATURDAY NIGHT...WITH A SEVERE THREAT AGAIN SUPPORTED.
THE PATTERN QUIETS DOWN A BIT AFTER THE SATURDAY NIGHT FRONTAL
PASSAGE...WITH ANY ADDITIONAL PRECIPITATION CHANCES HOLDING OFF
UNTIL JUST AFTER THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 37 71 47 55 / 0 10 70 70
FSM 36 69 49 57 / 0 10 50 80
MLC 37 72 54 57 / 0 10 60 60
BVO 30 68 42 51 / 0 10 70 70
FYV 30 66 46 54 / 0 10 60 80
BYV 33 65 47 56 / 0 10 50 80
MKO 34 70 51 54 / 0 10 60 70
MIO 32 67 44 49 / 0 10 70 80
F10 37 70 52 56 / 0 10 60 70
HHW 35 74 55 61 / 0 10 50 50
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ063.
AR...FREEZE WARNING FROM 1 AM WEDNESDAY TO 9 AM WEDNESDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011.
&&
SHORT TERM...10
LONG TERM....22Hazardous weather outlook, Mar 31, 12:59 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1259 PM CDT TUE MAR 31 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT TUE MAR 31 2009 ...CURRENT WEATHER PATTERN YIELDS PERIODIC SEVERE WEATHER EVENTS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG SOUTHERLY WINDS WILL DEVELOP WEDNESDAY AND ALLOW FOR MOISTURE TO QUICKLY RETURN TO THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE WEDNESDAY NIGHT...AND CONTINUE INTO THURSDAY WITH A POTENTIAL FOR SEVERE WEATHER. THE MOST LIKELY IMPACT WOULD BE FROM LARGE HAIL. THE NEXT STORM SYSTEM QUICKLY FOLLOWS AND ARRIVES OVER THE WEEKEND...WITH THUNDERSTORM CHANCES RETURNING SATURDAY EVENING INTO SUNDAY. WHILE THE AMOUNT OF MOISTURE RETURN IS MORE UNCERTAIN...THE OVERALL PATTERN WILL SUPPORT A RISK OF SEVERE WEATHER DURING THIS PERIOD. EMERGENCY MANAGEMENT PLANNING STATEMENT... AN ACTIVE WEATHER PATTERN REMAINS IN PLACE AND SEVERE WEATHER EVENTS ARE POSSIBLE EVERY 2 TO 3 DAYS THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 31, 9:57 AM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
957 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM TSTM WND DMG STIGLER 35.25N 95.12W
03/30/2009 HASKELL OK EMERGENCY MNGR
OUT BUILDING BLOWN DOWN ON WEST SIDE OF STIGLER ON FISH
CREEK ROAD JUST SOUTH OF HIGHWAY 9. ALSO A TRAVEL TRAILER
WAS TURNED OVER AT HIGHWAY 9 AND VFW ROAD.
&&
SAALocal storm report, Mar 31, 11:39 AM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG MCCURTAIN 35.15N 94.97W
03/30/2009 HASKELL OK EMERGENCY MNGR
MANY LARGE TREE LIMBS BLOWN DOWN
1230 AM TSTM WND DMG HONOBIA 34.54N 94.94W
03/31/2009 LE FLORE OK POST OFFICE
LARGE TREE LIMBS BLOWN DOWN ALONG COUNTY LINE
&&
SAALocal storm report, Mar 31, 11:40 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 PM HAIL ASHLAND 34.77N 96.07W
03/30/2009 E0.75 INCH PITTSBURG OK PUBLIC
&&
MEPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:07 PM CDT | Special Weather Statement | TSA | Osage | 53 min |
| Mar 30, 7:29 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 61 min |
| Mar 30, 8:27 PM CDT | Special Weather Statement | TSA | Pawnee | 48 min |
| Mar 30, 8:32 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 28 min |
| Mar 30, 8:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa, Washington | 52 min |
| Mar 30, 9:40 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Rogers, Tulsa, Wagoner | 65 min |
| Mar 30, 9:51 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 39 min |
| Mar 30, 10:03 PM CDT | Special Weather Statement | TSA | Okmulgee | 27 min |
| Mar 30, 10:17 PM CDT | Special Weather Statement | TSA | Mayes | 43 min |
| Mar 30, 10:35 PM CDT | Special Weather Statement | TSA | McIntosh, Muskogee | 25 min |
| Mar 30, 10:43 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 77 min |
| Mar 30, 10:55 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Sequoyah | 80 min |
| Mar 30, 11:31 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 59 min |
| Mar 30, 11:46 PM CDT | Special Weather Statement | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 74 min |
| Mar 30, 11:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 56 min |
| Mar 31, 12:08 AM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 67 min |
| Mar 31, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 78 min |
| Mar 31, 1:01 AM CDT | Special Weather Statement | TSA | LeFlore | 59 min |
Nearby
Freeze Warnings in Oklahoma, 2009Freeze Warnings in Arkansas, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.